skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Development of a discontinuous approach for modeling fluid flow in heterogeneous media using the numerical manifold method: A Discontinuous Approach for Flow in Heterogeneous Media with NMM

Authors:
 [1];  [1];  [2]
  1. College of Civil and Transportation Engineering, Hohai University, Nanjing 210098 China, Earth Sciences Division, Lawrence Berkeley National Laboratory, Berkeley CA 94720 U.S.A.
  2. Earth Sciences Division, Lawrence Berkeley National Laboratory, Berkeley CA 94720 U.S.A.
Publication Date:
Sponsoring Org.:
USDOE
OSTI Identifier:
1400925
Grant/Contract Number:  
AC02-05CH11231
Resource Type:
Publisher's Accepted Manuscript
Journal Name:
International Journal for Numerical and Analytical Methods in Geomechanics
Additional Journal Information:
Journal Name: International Journal for Numerical and Analytical Methods in Geomechanics Journal Volume: 39 Journal Issue: 17; Journal ID: ISSN 0363-9061
Publisher:
Wiley Blackwell (John Wiley & Sons)
Country of Publication:
United Kingdom
Language:
English

Citation Formats

Hu, Mengsu, Wang, Yuan, and Rutqvist, Jonny. Development of a discontinuous approach for modeling fluid flow in heterogeneous media using the numerical manifold method: A Discontinuous Approach for Flow in Heterogeneous Media with NMM. United Kingdom: N. p., 2015. Web. doi:10.1002/nag.2390.
Hu, Mengsu, Wang, Yuan, & Rutqvist, Jonny. Development of a discontinuous approach for modeling fluid flow in heterogeneous media using the numerical manifold method: A Discontinuous Approach for Flow in Heterogeneous Media with NMM. United Kingdom. doi:10.1002/nag.2390.
Hu, Mengsu, Wang, Yuan, and Rutqvist, Jonny. Thu . "Development of a discontinuous approach for modeling fluid flow in heterogeneous media using the numerical manifold method: A Discontinuous Approach for Flow in Heterogeneous Media with NMM". United Kingdom. doi:10.1002/nag.2390.
@article{osti_1400925,
title = {Development of a discontinuous approach for modeling fluid flow in heterogeneous media using the numerical manifold method: A Discontinuous Approach for Flow in Heterogeneous Media with NMM},
author = {Hu, Mengsu and Wang, Yuan and Rutqvist, Jonny},
abstractNote = {},
doi = {10.1002/nag.2390},
journal = {International Journal for Numerical and Analytical Methods in Geomechanics},
number = 17,
volume = 39,
place = {United Kingdom},
year = {2015},
month = {6}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record
DOI: 10.1002/nag.2390

Citation Metrics:
Cited by: 3 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Development of high-order manifold method
journal, October 1998


Modeling complex crack problems using the numerical manifold method
journal, March 2009


Selecting the Numerical Flux in Discontinuous Galerkin Methods for Diffusion Problems
journal, June 2005

  • Kirby, Robert M.; Karniadakis, George Em
  • Journal of Scientific Computing, Vol. 22-23, Issue 1-3
  • DOI: 10.1007/s10915-004-4145-5

An Analysis of Three Different Formulations of the Discontinuous Galerkin Method for Diffusion Equations
journal, March 2003

  • Zhang, Mengping; Shu, Chi-Wang
  • Mathematical Models and Methods in Applied Sciences, Vol. 13, Issue 03
  • DOI: 10.1142/S0218202503002568

A High-Order Accurate Discontinuous Finite Element Method for the Numerical Solution of the Compressible Navier–Stokes Equations
journal, March 1997


Linear dependence problems of partition of unity-based generalized FEMs
journal, July 2006

  • Tian, Rong; Yagawa, Genki; Terasaka, Haruo
  • Computer Methods in Applied Mechanics and Engineering, Vol. 195, Issue 37-40
  • DOI: 10.1016/j.cma.2005.06.030

Unified Analysis of Discontinuous Galerkin Methods for Elliptic Problems
journal, January 2002

  • Arnold, Douglas N.; Brezzi, Franco; Cockburn, Bernardo
  • SIAM Journal on Numerical Analysis, Vol. 39, Issue 5
  • DOI: 10.1137/S0036142901384162

A DiscontinuoushpFinite Element Method for Diffusion Problems
journal, November 1998

  • Oden, J. Tinsley; Babuŝka, Ivo; Baumann, Carlos Erik
  • Journal of Computational Physics, Vol. 146, Issue 2
  • DOI: 10.1006/jcph.1998.6032

On discontinuous Galerkin methods: ON DISCONTINUOUS GALERKIN METHODS
journal, August 2003

  • Zienkiewicz, O. C.; Taylor, R. L.; Sherwin, S. J.
  • International Journal for Numerical Methods in Engineering, Vol. 58, Issue 8
  • DOI: 10.1002/nme.884

Finite cover method for linear and non-linear analyses of heterogeneous solids
journal, January 2003

  • Terada, Kenjiro; Asai, Mitsuteru; Yamagishi, Michihiro
  • International Journal for Numerical Methods in Engineering, Vol. 58, Issue 9
  • DOI: 10.1002/nme.820

Energy-work-based numerical manifold seepage analysis with an efficient scheme to locate the phreatic surface: NMM SEEPAGE ANALYSIS WITH AN EFFICIENT SCHEME FOR THE PHREATIC SURFACE
journal, April 2014

  • Wang, Yuan; Hu, Mengsu; Zhou, Quanlin
  • International Journal for Numerical and Analytical Methods in Geomechanics, Vol. 38, Issue 15
  • DOI: 10.1002/nag.2280

The patch test for mixed formulations
journal, October 1986

  • Zienkiewicz, O. C.; Qu, S.; Taylor, R. L.
  • International Journal for Numerical Methods in Engineering, Vol. 23, Issue 10
  • DOI: 10.1002/nme.1620231007

On the accuracy of classic numerical schemes for modeling flow in saturated heterogeneous formations
journal, October 2012


The Local Discontinuous Galerkin Method for Time-Dependent Convection-Diffusion Systems
journal, December 1998


Simulation of dispersion in heterogeneous porous formations: Statistics, first-order theories, convergence of computations
journal, September 1992

  • Bellin, Alberto; Salandin, Paolo; Rinaldo, Andrea
  • Water Resources Research, Vol. 28, Issue 9
  • DOI: 10.1029/92WR00578

A new way to treat material discontinuities in the numerical manifold method
journal, November 2011

  • An, Xinmei; Ma, Guowei; Cai, Yongchang
  • Computer Methods in Applied Mechanics and Engineering, Vol. 200, Issue 47-48
  • DOI: 10.1016/j.cma.2011.08.004

Upscaled models of flow and transport in faulted sandstone: boundary condition effects and explicit fracture modelling
journal, April 2004

  • Flodin, Eric A.; Durlofsky, Louis J.; Aydin, Atilla
  • Petroleum Geoscience, Vol. 10, Issue 2
  • DOI: 10.1144/1354-079303-587

Numerical simulation of three-dimensional saturated flow in randomly heterogeneous porous media
journal, December 1989

  • Ababou, Rachid; McLaughlin, Dennis; Gelhar, LynnW.
  • Transport in Porous Media, Vol. 4, Issue 6
  • DOI: 10.1007/BF00223627

Über ein Variationsprinzip zur Lösung von Dirichlet-Problemen bei Verwendung von Teilräumen, die keinen Randbedingungen unterworfen sind
journal, July 1971

  • Nitsche, J.
  • Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, Vol. 36, Issue 1
  • DOI: 10.1007/BF02995904

Accurate calculation of specific discharge in heterogeneous porous media
journal, December 2001

  • Zhou, Quanlin; Bensabat, Jacob; Bear, Jacob
  • Water Resources Research, Vol. 37, Issue 12
  • DOI: 10.1029/1998WR900105

The Numerical Manifold Method: a Review
journal, March 2010

  • Ma, Guowei; An, Xinmei; He, Lei
  • International Journal of Computational Methods, Vol. 07, Issue 01
  • DOI: 10.1142/S0219876210002040

Finite cover method with multi-cover layers for the analysis of evolving discontinuities in heterogeneous media
journal, July 2009

  • Kurumatani, Mao; Terada, Kenjiro
  • International Journal for Numerical Methods in Engineering, Vol. 79, Issue 1
  • DOI: 10.1002/nme.2545

Prediction of rank deficiency in partition of unity-based methods with plane triangular or quadrilateral meshes
journal, January 2011

  • An, X. M.; Li, L. X.; Ma, G. W.
  • Computer Methods in Applied Mechanics and Engineering, Vol. 200, Issue 5-8
  • DOI: 10.1016/j.cma.2010.09.013

On the Stability of Continuous–Discontinuous Galerkin Methods for Advection–Diffusion–Reaction Problems
journal, April 2013

  • Cangiani, Andrea; Chapman, John; Georgoulis, Emmanuil
  • Journal of Scientific Computing, Vol. 57, Issue 2
  • DOI: 10.1007/s10915-013-9707-y

The finite element method with Lagrangian multipliers
journal, June 1973


Numerical simulation of solute transport in three-dimensional, randomly heterogeneous porous media
journal, October 1990


Darcy velocity computations in the finite element method for multidimensional randomly heterogeneous porous media
journal, January 1995


On the Stability of the Discontinuous Galerkin Method for the Heat Equation
journal, February 1997


On the computation of Darcian velocity and mass balance in the finite element modeling of groundwater flow
journal, October 1981


Steady State Groundwater Flow Across Idealized Faults
journal, July 1995

  • Haneberg, William C.
  • Water Resources Research, Vol. 31, Issue 7
  • DOI: 10.1029/95WR01178

Finite cover method for progressive failure with cohesive zone fracture in heterogeneous solids and structures
journal, December 2005


Error-bounds for finite element method
journal, January 1971


An investigation of the validity of first-order stochastic dispersion theories in isotropie porous media
journal, June 1992

  • Chin, David A.; Wang, Tiezheng
  • Water Resources Research, Vol. 28, Issue 6
  • DOI: 10.1029/92WR00666

A new variational functional for the finite-element method and its application to plate and shell problems
journal, April 1972